MAUDE Adverse Event Report: SECHRIST INDUSTRIES INC. SECHRIST INDUSTRIES INC.; OXYGENATOR, CARDIOPULMONARY BYPASS

SECHRIST INDUSTRIES INC. SECHRIST INDUSTRIES INC.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3500CP-G24
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Abnormal Blood Gases (1034)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the following, "the patient on va ecmo was stable but sudden change in spo2 prompted reassessment of the patient and equipment.Gas delivery was unimpaired, however it was noted that the air-oxygen blender dial was freely rotating around the rotary pin., and could easily be removed.It was not clear what fio2 was being delivered to the hls module.The equipment was removed from service and hypoxia resolved with o2 delivered via wall supply (fio2 1.0).".
 
Additional Manufacturer Narrative
Our device was removed from service at time of incident and replaced with oxygen from wall source.The patient issue was reported to be resolved with no complications after our device removed.Customer later informed that the patient expired six (6) hours later.The sechrist air/oxygen gas mixer was not in use at the time of the patient death.Neither customer nor australian sponsor reported to fda according to the information we have at this time.Device in question will not be evaluated by sechrist as australian sponsor will evaluate.Sechrist has requested the evaluation records of the device after the reported incident as well as the past service records for device in question.As of this date, we have not received this information.At this time, this report is based on the information we have.We have requested more information to be provided but as of yet have not received.Sechrtist air/oxygen mixers are not a stand-alone devices.They are designed to support heart lung machines and ecmo devices.As stated in the user's manual, prior to each clinical usage, the user shall perform the following tests: bypass/alarm system test: the user shall briefly disconnect one inlet gas to assure that the bypass/alarm system is functioning.With a single inlet gas disconnected, the audible alarm shall sound and the analyzed o2% shall indicate the o2% of the single inlet gas, i.E., 21% if the oxygen was disconnected and 100% if the air inlet was disconnected.Accuracy of oxygen concentration of delivered gas: with an accurately calibrated oxygen analyzer, the user shall analyze the o2% at the following settings: 21%, 30%, 40%, 50%, 60%, 70%, 80%, 90% and 100%.Reverse gas flow procedure: reverse gas flow is inspected by supplying pressure to one of the gas supply inlets while a test hose is connected to the other inlet with the free end submerged in clean water.If bubbles are detected, do not use the gas mixer.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturer reference file no.(b)(4).
 
Event or Problem Description
This is a follow up (#1) report to include final investigation report findings received by sechrist.
 
Additional Manufacturer Narrative
Sechrist recieved additional information in the form of a final investigation report for sgb complaint (b)(4) from getinge on 07/03/2025.According to this report, the root cause was determined to be that the australian service provider did not tighten the fio2 knob properly after the recent pm service.Manufacturer's reference file no.: (b)(4).

Brand Name
SECHRIST INDUSTRIES INC.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SECHRIST INDUSTRIES INC.
4225 e. la palma avenue
anaheim CA 92807
Manufacturer (Section G)
SECHRIST INDUSTRIES INC.
4225 e. la palma avenue
anaheim CA 92807
Manufacturer Contact
majid mashayekh
4225 e. la palma avenue
anaheim, CA 92807
7145798400
MDR Report Key22340458
Report Number2020676-2025-00017
Device Sequence Number9024306
Product Code DTX
UDI-Device Identifier00852682007491
UDI-Public00852682007491
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500CP-G24
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown